MAUDE Adverse Event Report: BALT USA BARRICADE COIL SYSTEM

BALT USA BARRICADE COIL SYSTEM
Model Number 900087
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2020, balt usa has been notified of an event regarding the use of a single barricade coil (5mm x 20cm helical fill soft).Details reported as follows: "the case was a cavernous ica wide neck aneurysm measuring 8mmx 7mm and the neck measured 6mm.The physician planned to do a balloon assisted coiling of the aneurysm.The support hardware was 7f cook long sheath followed by 6f fargomax.The copernic 5x20 was taken along with vasco 10mp with hybrid 12/14 guide wire.The first coil was 9x30 complex frame followed by 8x30 helical fill coil.Check angio showed aneurysm still filling and the physician opted to use helical fill 5x20 coil.The balloon was inflated and the coiling was in progress during which the physician felt a snap and saw that the coil had prematurely detached and no movement was there.The physician deflated the balloon and tried to get the vasco along with coil back into the guide.During this process the coil came proximal to guide and only the push wire came out.Some part of the coil was still hanging from the neck of the aneurysm and into the ica.The physician opted to leave the same as it is." the returned device was inspected in our quality laboratory.During our analysis: we noted the return of a used stent, which was not reported as part of the procedure.We observed the detachment zone to be clean and free of any signs of a normal detachment being performed.We observed some adhesive of the detachment zone's distal end to be torn.We observed the sr thread to be clear and not opaque in color, thus meaning a quick snap of the thread took place.Root cause cannot be definitely determined as it is unknown how the implant prematurely detached.It is possible that the implant became entangled with other devices at the treatment site during placement.Review of the lot history record did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f191100210 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the case was a cavernous ica wide neck aneurysm measuring 8mmx 7mm and the neck measured 6mm.The physician planned to do a balloon assisted coiling of the aneurysm.The support hardware was 7f cook long sheath followed by 6f fargomax.The copernic 5x20 was taken along with vasco 10mp with hybrid 12/14 guide wire.The first coil was 9x30 complex frame followed by 8x30 helical fill coil.Check angio showed aneurysm still filling and the physician opted to use helical fill 5x20 coil.The balloon was inflated and the coiling was in progress during which the physician felt a snap and saw that the coil had prematurely detached and no movement was there.The physician deflated the balloon and tried to get the vasco along with coil back into the guide.During this process the coil came proximal to guide and only the push wire came out.Some part of the coil was still hanging from the neck of the aneurysm and into the ica.The physician opted to leave the same as it is.".

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE
Manufacturer (Section D)
BALT USA
29 parker
irvine, ca
MDR Report Key10259640
Report Number3014162263-2020-00014
Device Sequence Number19697551
Product Code HCG
UDI-Device Identifier00818053020865
UDI-Public00818053020865
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model Number900087
Device Catalogue Number900087
Device Lot NumberF191100210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;